MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305767
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis of the affected device.Examination of the product involved may provide clarification as to the cause for the reported failure.We regret any inconveniences this incident may have caused you and your facility.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd needle eclipse 25x1-1/2 rb leaked.It was reported by customer that during the ip administration there was some leakage from the needle, and they are unsure whether all the ip has been administered to the subject.Per site: "we checked the connections etc as this is standard practice.We struggle to see where the leakage was coming from due to the size of the needle.I would never insert the needle completely in as for safety purposes you need to ensure that there is enough to get hold of should it break away from the hub.2/3 of the way is normal standard practice.We both checked the connection which is again standard practice.It's also a batch we have used before but that doesn't rule out a problem.Rcc received a complaint via email.1 ml syringe 309628: lot#: 1082594.25g needle 305767: lot#: 1028656.Site mentions that during the ip administration there was some leakage from the needle, and they are unsure whether all the ip has been administered to the subject.Per site: "we checked the connections etc as this is standard practice.We struggle to see where the leakage was coming from due to the size of the needle.I would never insert the needle completely in as for safety purposes you need to ensure that there is enough to get hold of should it break away from the hub.2/3 of the way is normal standard practice.We both checked the connection which is again standard practice.It's also a batch we have used before but that doesn't rule out a problem." the site/sponsor is unsure if the leak came from the needle or the syringe.The needle was not retained for safety reasons.No photos are available of the impacted needle/syringe.
 
Additional Manufacturer Narrative
F code updated.

Brand Name
BD NEEDLE ECLIPSE 25X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20362062
Report Number2243072-2024-01008
Device Sequence Number9592379
Product Code FMI
UDI-Device Identifier00382903057672
UDI-Public(01)00382903057672(11)210128(17)260131(10)1028656
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryNL
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number305767
Device Lot Number1028656
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown